Alert archive / Indiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 138, NWS Indianapolis, IN

October 7, 20146 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Oct 7, 2014, 1:23 PM EDT for 6 counties in Indiana. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 7, 2014, 1:23 PM EDT (17:23 UTC)
Expired
Oct 7, 2014, 1:51 PM EDT
In force
28 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Brown County, IN, Jackson County, IN, Jennings County, IN, Lawrence County, IN, Martin County, IN, Monroe County, IN

The radar

The Louisville radar (KLVX), 90 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 7, 1:23 PM EDTHAIL 0.75Williams, INWINDS WERE ALSO ESTIMATED AT 25 TO 30 MPH AT THE DAM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1440 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

270 
WUUS53 KIND 071723
SVRIND
INC013-071-079-093-101-105-071815-
/O.NEW.KIND.SV.W.0138.141007T1723Z-141007T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
123 PM EDT TUE OCT 7 2014

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BROWN COUNTY IN SOUTH CENTRAL INDIANA...
  JACKSON COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHWESTERN JENNINGS COUNTY IN SOUTHEAST INDIANA...
  LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA...
  CENTRAL MARTIN COUNTY IN SOUTHWEST INDIANA...
  SOUTHEASTERN MONROE COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 215 PM EDT

* AT 120 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 8 MILES SOUTHEAST OF BLOOMINGTON TO 7 MILES WEST OF
  BEDFORD TO 10 MILES NORTHWEST OF SHOALS...AND MOVING SOUTHEAST AT
  25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  BEDFORD...SHOALS...BROWNSTOWN...OOLITIC...BARTLETTSVILLE...
  WILLIAMS...CHARLES DEAM WILDERNESS...ELKINSVILLE...HELTONVILLE...
  HURON...NORMAN...TUNNELTON...MITCHELL...KURTZ...SPRING MILL STATE
  PARK...FREETOWN...PLEASANT VIEW...MEDORA...VALLONIA AND
  CROTHERSVILLE.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 37 AND 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3869 8688 3914 8632 3883 8567 3881 8569
      3882 8573 3880 8579 3874 8584 3872 8588
      3876 8596 3876 8604 3878 8609 3876 8612
      3878 8621 3876 8628 3873 8631 3868 8631
      3868 8667 3861 8668
TIME...MOT...LOC 1723Z 302DEG 23KT 3909 8638 3886 8659
          3878 8686

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

LEE/RYAN
2 follow-up statements
097 
WWUS53 KIND 071738
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
138 PM EDT TUE OCT 7 2014

INC013-101-105-071748-
/O.CAN.KIND.SV.W.0138.000000T0000Z-141007T1815Z/
MONROE IN-MARTIN IN-BROWN IN-
138 PM EDT TUE OCT 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BROWN...CENTRAL
MARTIN AND SOUTHEASTERN MONROE COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3873 8668 3899 8634 3899 8632 3905 8626
      3905 8614 3883 8567 3881 8569 3882 8573
      3880 8579 3874 8584 3872 8588 3876 8596
      3876 8604 3878 8609 3876 8612 3878 8621
      3875 8629 3868 8631 3868 8668
TIME...MOT...LOC 1738Z 305DEG 35KT 3897 8617 3874 8638
          3866 8665

$$

INC071-079-093-071815-
/O.CON.KIND.SV.W.0138.000000T0000Z-141007T1815Z/
LAWRENCE IN-JENNINGS IN-JACKSON IN-
138 PM EDT TUE OCT 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JACKSON...
SOUTHWESTERN JENNINGS AND LAWRENCE COUNTIES UNTIL 215 PM EDT...

AT 136 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF BROWNSTOWN TO 9 MILES SOUTHEAST
OF BEDFORD TO 7 MILES EAST OF SHOALS...AND MOVING SOUTHEAST AT 40
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BROWNSTOWN...FREETOWN...PLEASANT VIEW...MEDORA...VALLONIA AND
CROTHERSVILLE.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 37 AND 45.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3873 8668 3899 8634 3899 8632 3905 8626
      3905 8614 3883 8567 3881 8569 3882 8573
      3880 8579 3874 8584 3872 8588 3876 8596
      3876 8604 3878 8609 3876 8612 3878 8621
      3875 8629 3868 8631 3868 8668
TIME...MOT...LOC 1738Z 305DEG 35KT 3897 8617 3874 8638
          3866 8665

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

LEE/RYAN
916 
WWUS53 KIND 071751
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
151 PM EDT TUE OCT 7 2014

INC071-079-093-071802-
/O.CAN.KIND.SV.W.0138.000000T0000Z-141007T1815Z/
LAWRENCE IN-JENNINGS IN-JACKSON IN-
151 PM EDT TUE OCT 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR JACKSON...SOUTHWESTERN
JENNINGS AND LAWRENCE COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.

LAT...LON 3873 8668 3899 8634 3899 8632 3905 8626
      3905 8614 3883 8567 3881 8569 3882 8573
      3880 8579 3874 8584 3872 8588 3876 8596
      3876 8604 3878 8609 3876 8612 3878 8621
      3875 8629 3868 8631 3868 8668
TIME...MOT...LOC 1752Z 305DEG 35KT 3889 8603 3866 8624
          3858 8651

$$

LEE/RYAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 10:28 AM EDT, 2 hours 55 minutes earlier.

Area forecast discussion, Oct 7, 10:28 AM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1028 AM EDT TUE OCT 7 2014

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 317 AM EDT TUE OCT 7 2014

WAVES IN THE UPPER FLOW WILL ROTATE AROUND AN UPPER TROUGH AND BRING
RAIN TO CENTRAL INDIANA TODAY. AFTER A BRIEF BREAK WEDNESDAY...RAIN
CHANCES WILL RETURN THURSDAY AND PERSIST INTO EARLY NEXT WEEK AS A
FRONTAL BOUNDARY MEANDERS ACROSS THE REGION.

&&

.NEAR TERM /REST OF TODAY/...

ISSUED AT 932 AM EDT TUE OCT 7 2014

UPDATE...
CURRENT RADAR MOSAIC SUPPORTS FORECAST TREND...SO NO CHANGES.
THERE WAS A BIT OF A LULL IN PRECIP AFTER 12Z...BUT ANOTHER ROUND
OF SHOWERS WITH ISOLATED THUNDERSTORMS IS MOVING INTO THE WESTERN
COUNTIES AT THIS TIME. SO...LIKELY POPS STILL SEEM NECESSARY FOR
THE REST OF THIS MORNING. ACTIVITY IS STILL EXPECTED TO TAPER OFF
FROM WEST TO EAST THIS AFTERNOON WITH LOSS OF UPPER FORCING.
CURRENT TEMPS ACROSS THE AREA ARE IN THE MID 50S WITH SOUTHERLY
WINDS OF 5 TO 10 MPH.  UPDATED GRIDS HAVE BEEN SENT.

PREVIOUS DISCUSSION...
ANOTHER IMPULSE WILL MOVE INTO THE AREA LATER THIS MORNING INTO THIS
AFTERNOON...ALONG WITH AN UPPER JET AND A 40KT LOW LEVEL JET. THE
COMBINATION OF THESE FEATURES WILL PROVIDE DECENT FORCING AND BRING
ANOTHER ROUND OF RAIN TO THE AREA BY MID MORNING.

WENT LIKELY POPS ALL AREAS BY 15Z. LOWERED POPS GRADUALLY FROM WEST
TO EAST DURING THE AFTERNOON AS FORCING SHIFTS EAST WITH THE UPPER
WAVE.

THERE IS GOOD SHEAR ACROSS THE AREA TODAY...BUT INSTABILITY WILL BE
WEAK. WILL INCLUDE MENTION OF ISOLATED THUNDERSTORMS ALL AREAS
TODAY. THE STORM PREDICTION CENTER HAS PLACED SOUTHERN SECTIONS OF
THE FORECAST AREA IN A SEE TEXT MENTION OF LOW POTENTIAL OF SEVERE
STORMS.

WILL KEEP MENTION OF STRONG STORMS SOUTH TODAY IN THE HAZARDOUS
WEATHER OUTLOOK. LOOKS LIKE BEST CHANCES FOR STRONG STORMS WILL BE
IN THE AFTERNOON WHEN INSTABILITY WILL BE THE HIGHEST.

MOS LOOKS TOO WARM TODAY GIVEN EXPECTED CLOUD COVER AND RAIN. WENT
WITH A BLEND OF RAW MODEL TEMPERATURES FOR HIGHS.

&&

.SHORT TERM.../TONIGHT THROUGH THURSDAY NIGHT/
ISSUED AT 317 AM EDT TUE OCT 7 2014

FOCUS IS ON CHANCES FOR RAIN DURING THE PERIOD. MODELS ARE CLOSE
ENOUGH THAT A BLEND WAS USED FOR MOST OF THE TIME.

LOOKS LIKE FORCING WILL BE JUST FAR ENOUGH EAST BY 00Z TO GO DRY ALL
AREAS. MAV MOS LOOKS REASONABLE FOR LOWS WITH A DECREASE IN CLOUDS
EXPECTED.

HIGH PRESSURE WILL PROVIDE A BREAK IN THE RAINFALL ON WEDNESDAY. MAV
MOS JUST LOOKS TOO WARM GIVEN SOME COOLER AIR MOVING IN BEHIND THE
EXITING SYSTEM. WENT CLOSER TO MET MOS FOR HIGHS.

SOME WEAK LIFT WILL BEGIN LATE WEDNESDAY NIGHT AS WARM ADVECTION
BEGINS ALOFT ACROSS A FRONT TO OUR SOUTH. WENT LOW POPS FAR WEST
AFTER 06Z.

MODELS HAVE SLOWED DOWN ARRIVAL OF BEST FORCING ON THURSDAY AS LOW
PRESSURE DEVELOPS WELL WEST OF THE AREA. LOWERED POPS BACK TO CHANCE
CATEGORY MOST AREAS AND TIMED HIGHEST POPS DURING THE AFTERNOON.
WENT COOLER THAN MAV MOS ONCE AGAIN FOR HIGHS GIVEN EXPECTED CLOUD
COVER AND POSSIBLY SOME RAIN.

THURSDAY NIGHT WENT LIKELY POPS SOUTH HALF AS A SURFACE LOW RIDES
ALONG THE FRONT TO OUR SOUTHWEST. WENT CHANCE POPS NORTH WITH WEAKER
FORCING THERE.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...

ISSUED AT 345 AM EDT TUE OCT 7 2014

THE MAIN DIFFICULTY WITH THE EXTENDED REVOLVES AROUND MODEL
DIFFERENCES REGARDING THE SPEED AND STRENGTH OF DEVELOPING UPPER
PLAINS TROUGH. AT ANY RATE...STRONGER ECMWF AND ITS ENSEMBLE ARE
FAVORED WITH MORE SUPPORT THAN THE GFS. FRONTAL SYSTEM SHOULD BE
SOUTH OF THE OHIO RIVER FRIDAY MORNING ONLY TO RETURN NORTH WITH THE
AMPLIFYING TROUGH RESULTING IN FAST UPPER SOUTHWEST FLOW OVER THE
AREA. MEANWHILE...MOISTURE FROM THE REMNANTS OF SIMON POOLED IN THE
VICINITY OF THE FRONT COULD RESULT IN SOME HIGH QPF AMOUNTS.
HOWEVER...EXACT LOCATION AND TIMING A LITTLE PREMATURE TO PINPOINT.
SO...SHOWER CHANCES LOOK GOOD FOR MOST PERIODS EXCEPT PERHAPS FRIDAY
NIGHT AND SATURDAY ACROSS OUR NORTHERN COUNTIES...FURTHER AWAY FROM
THE FRONT BEFORE IT RETURNS NORTH.

WITH MODEL DIFFERENCES...WILL ACCEPT REGIONAL BLEND TEMPERATURES
WITH AFTERNOON HIGHS MOSTLY IN THE 60S. 70S ARE EVEN POSSIBLE SOUTH
EARLY NEXT WEEK WITH THE SOUTHWESTERLY FLOW. OVERNIGHT LOWS IN THE
40S LOOK GOOD EXCEPT PERHAPS LOWER 50S BY SUNDAY NIGHT.

&&

.AVIATION /DISCUSSION FOR THE 07/1500Z TAF UPDATE/...

ISSUED AT 1021 AM EDT TUE OCT 7 2014

UPDATE...
NO FLIGHT CATEGORY CHANGES.

PREVIOUS DISCUSSION...
RADAR AND 07Z HIGH RESOLUTION RAPID REFRESH SUGGEST MVFR SHOWERS
WILL BECOME WIDESPREAD ACROSS THE TERMINALS THIS MORNING AFTER 12Z
SCATTERING AFTER 17Z ACROSS THE WESTERN TERMINALS AND 18Z ACROSS THE
EASTERN ONES. THEN...INSTABILITY WILL INCREASE ALLOWING A FEW STORMS
TO DEVELOP...BUT ACTIVITY NOT EXPECTED TO BE ENOUGH FOR ANYTHING
MORE THAN VCTS AND VFR. EVEN THAT THREAT WILL BE OVER LATE
AFTERNOON. SKIES SHOULD CLEAR WITH ONLY CIRRUS OVERNIGHT AND PERHAPS
SOME FOG AT THE SMALLER AIRPORTS.

SOUTHWEST WINDS WILL INCREASE TO 10 TO 15 KNOTS WITH GUSTS TO 20
KNOTS AND SWITCH TO THE WEST BY AFTERNOON BEHIND AN OCCLUDED FRONT.
WINDS WILL QUICKLY DIMINISH AFTER DARK TO 6 KNOTS OR LESS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...50
NEAR TERM...50/TDUD
SHORT TERM...50
LONG TERM....MK
AVIATION...TDUD

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Oct 7, 4:03 AM EDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
403 AM EDT TUE OCT 7 2014

INZ045>049-051>057-060>065-067>072-080815-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
403 AM EDT TUE OCT 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE TODAY. SOME STRONG STORMS ARE
POSSIBLE.

HAZARDS: WIND GUSTS OVER 40 MPH...HAIL...LIGHTNING.

TIMING: THUNDERSTORMS ARE POSSIBLE BEFORE 800 PM. BEST CHANCES FOR
STRONG STORMS WILL BE DURING THE AFTERNOON.

DISCUSSION: AN UPPER SYSTEM WILL MOVE THROUGH THE AREA TODAY
BRINGING SHOWERS AND THE POTENTIAL FOR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OUTLOOK: A FEW THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT. SEVERE
STORMS ARE NOT EXPECTED. LIGHTNING IS A THREAT FROM ANY
THUNDERSTORM.

DISCUSSION: A FRONT WILL MEANDER ACROSS THE AREA STARTING THURSDAY
AND WILL KEEP THE THREAT FOR RAIN AROUND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028>031-035>044-080815-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
403 AM EDT TUE OCT 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY.

HAZARDS: GUSTY WINDS...SMALL HAIL...LIGHTNING.

TIMING: BEFORE 800 PM.

DISCUSSION: AN UPPER SYSTEM WILL MOVE THROUGH THE AREA TODAY
BRINGING SHOWERS AND THE POTENTIAL FOR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OUTLOOK: A FEW THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT. SEVERE
STORMS ARE NOT EXPECTED. LIGHTNING IS A THREAT FROM ANY
THUNDERSTORM.

DISCUSSION: A FRONT WILL MEANDER ACROSS THE AREA STARTING THURSDAY
AND WILL KEEP THE THREAT FOR RAIN AROUND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Special weather statement, Oct 7, 12:00 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1200 PM EDT TUE OCT 7 2014

INZ051>053-060-061-071645-
CLAY-GREENE-OWEN-SULLIVAN-VIGO-
1200 PM EDT TUE OCT 7 2014

...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN CLAY...NORTHWESTERN
GREENE...WESTERN OWEN...SULLIVAN AND SOUTHERN VIGO COUNTIES UNTIL
1245 PM EDT...

AT 1158 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
TERRE HAUTE TO EATON...AND MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  SULLIVAN...
  PIMENTO...
  FAIRBANKS...
  RILEY...
  FARMERSBURG...
  GRAYSVILLE...
  CORY...
  SHELBURN...
  MEROM...
  SALINE CITY...
  TURTLE CREEK RESERVOIR...
  HYMERA...
  CLAY CITY...
  COALMONT...
  JASONVILLE...
  COAL CITY...
  PAXTON...
  DUGGER...
  VICKSBURG...
  CARLISLE...

&&

LAT...LON 3917 8765 3922 8758 3924 8758 3926 8761
      3931 8761 3944 8739 3937 8693 3890 8727
      3890 8733 3899 8758 3906 8758 3908 8762
      3910 8762 3911 8766 3912 8764 3913 8766
TIME...MOT...LOC 1600Z 291DEG 23KT 3935 8736 3911 8777

RYAN
Local storm report, Oct 7, 12:54 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1254 PM EDT TUE OCT 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 PM     TSTM WND GST     LINTON                  39.04N  87.16W
10/07/2014  E45 MPH          GREENE             IN   TRAINED SPOTTER

            40 TO 45 MPH WINDS WERE OBSERVED ALONG WITH PEA SIZED
            HAIL. THREE INCHES OF WATER COVERED HWY 54 IN SPOTS IN
            LINTON.

&&

LEE

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 10:11 AM EDTSevere Thunderstorm WarningINDKnox19 min
Oct 7, 12:00 PM EDTSpecial Weather StatementINDClay, Sullivan, Vigo45 min
Oct 7, 12:13 PM EDTSevere Thunderstorm WarningINDClay, Greene, Knox, Sullivan32 min
Oct 7, 12:40 PM EDTSevere Thunderstorm WarningINDDaviess, Greene, Knox, Martin50 min
Oct 7, 5:12 PM EDTSpecial Weather StatementINDParke, Putnam48 min
Oct 7, 5:57 PM EDTSpecial Weather StatementINDMorgan, Putnam48 min
Oct 7, 5:59 PM EDTSpecial Weather StatementINDPutnam61 min
Oct 7, 6:22 PM EDTTornado WarningINDMorgan, Owen, Putnam23 min
Oct 7, 6:45 PM EDTTornado WarningINDMonroe, Morgan, Owen, Putnam30 min
Oct 7, 7:20 PM EDTTornado WarningINDBrown, Monroe, Morgan7 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.